Welcome, Guest. Please login or register.
June 19, 2019, 07:27:08 am

Login with username, password and session length


Members
Stats
  • Total Posts: 745444
  • Total Topics: 62310
  • Online Today: 330
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 3
Guests: 304
Total: 307

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: gafry53 - BIKTARVY SWITCH  (Read 656 times)

0 Members and 1 Guest are viewing this topic.

Offline gafry53

  • Member
  • Posts: 11
gafry53 - BIKTARVY SWITCH
« on: December 09, 2018, 07:58:04 am »
 My docotr want me to switch to Biktarvy form Atripla. I have been taking Atripla for around 9 years and have been undetectable since I started and CD4 is around 600.
My Doctor also admitted that he get money from the drug  companies?? Atripla is soon to go generic?? He said Biktarvy is  easier on kidneys and bones??
Any thought out there if I should switch??

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,292
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: gafry53 - BIKTARVY SWITCH
« Reply #1 on: December 09, 2018, 08:27:04 am »
Hiya

Welcome to the forum.  I split your post & question from the OP thread, into its own thread for you.

I'm sure others will chime in on this thread, all I can say is Atripla is no longer a first-line medication and, i also can understand doctors wanting to switch people to newer medications that do equally or a better job with fewer potential side-effects.

The kidney and bone comment from the doctor i suspect would be due to the TDF component of Atripla.

That said if you really don't want to switch and happy with the medication you are on than talk to the doctor and make that clear. You are the driver and its your treatment end of the day, not theirs.  ;)

Jim
« Last Edit: December 09, 2018, 08:39:06 am by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline bufguy

  • Member
  • Posts: 209
Re: gafry53 - BIKTARVY SWITCH
« Reply #2 on: December 12, 2018, 01:58:25 pm »
I have exactly the same situation. I've been on Atripla for over 10 years, consistently undetectable and now have a CD4 over 1000.
My doctor also suggested I might want to change to a newer medication as the efavienz can cause certain side effects for people and the newer TAF is more kidney friendly and bone friendly than TDF in Atripla. I have to admit I saw few side effects with Atripla and my numbers are good
The new generic form of Atripla is Symfi and Symfi Lo...It is a different formulation in that it keeps the efavirenz, although the "lo" version shrinks it from 600 to 400mg, but it keeps TDF.
I chose biktarvy on my own with the support of my doctor. I liked that it had no food requirement and I've read of few side effects. Just ordered the prescription and will probably be able to start it this weekend
5/29/08 confirmed HIV+
6/23/08 Vl 47500  CD4 511/29% CD8 .60
start atripla
8/1/08 Vl 130  CD4 667/31% CD8 .70
9/18/08 Vl un  CD4 not tested
12/19/08 Vl un CD4 723/32% CD8 .80
4/3/09 Vl un CD4 615/36% CD8  .98
8/7/09 vl un CD4 689/35% CD8 .9
12/11/09 vl un CD4 712/38% CD8 .89
4/9/10 vl un CD4 796/39% CD8 1.0
8/20/10 vl un CD4 787/38% CD8 1.0
4/6/10 vl un CD4 865/35% CD8 .9
8/16/10 vl un CD4 924/37% CD8 1.0
12/23/10 vl un CD4 1006/35% CD8 .9
5/2/10 vl un CD4 1040/39% CD8 .9
8/7/13 vl un CD4 840/39% CD8 .
11/29/18 vl un CD4 1080/39% CD8  .86

Offline bocker3

  • Member
  • Posts: 4,223
  • You gotta enjoy life......
Re: gafry53 - BIKTARVY SWITCH
« Reply #3 on: January 05, 2019, 10:04:38 am »
My docotr want me to switch to Biktarvy form Atripla. I have been taking Atripla for around 9 years and have been undetectable since I started and CD4 is around 600.
My Doctor also admitted that he get money from the drug  companies?? Atripla is soon to go generic?? He said Biktarvy is  easier on kidneys and bones??
Any thought out there if I should switch??

If the only concern is the possible impacts on kidneys and bones, that is most likely because of the "old" formulation of Tenofovir that is used in Atripla.  I switched to efavirenz and Descovy (the "new" Truvada, which has the new formulation of Tenofovir which may be easier on the bones and kidneys).  So -- I am essentially still on "Atripla", except that it is broken into 2 pills and it has the new Tenofovir.

Mike
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2015 969/28% <20

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.